Texas, 2012

Damaging Wind in Texas, July 25, 2012

July 25, 2012 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm produced strong thunderstorm wind gusts during the late afternoon hours across the western Texas Panhandle. The was no damage reported and there were no injuries or fatalities due to the thunderstorm wind gust.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm produced strong thunderstorm wind gusts during the late afternoon hours across the western Texas Panhandle. The was no damage reported and there were no injuries or fatalities due to the thunderstorm wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 25, 2:14 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 25, 2:14 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
314 PM CDT WED JUL 25 2012

.DISCUSSION...
A COLD FRONT IS POISED TO MOVE ACROSS THE PANHANDLES OVER THE NEXT 30 HOURS.
CURRENT SURFACE OBS SHOWS THE FRONT STRETCHED FROM DODGE CITY...KANSAS
TO EVA...OKLAHOMA TO AMISTAD...NEW MEXICO. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF THE
FRONT THIS EVENING. WHILE THE SEVERE THREAT REMAINS LOW...AN ISOLATED
SEVERE STORM...WITH WIND GUSTS UP TO 60 MPH...CAN'T BE RULED
OUT. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY DOWNPOURS DUE TO
MODEST PWATS VALUES OF 1.10 TO 1.35 AND MBE VELOCITIES OF 5 TO 10
KTS. THE MAIN TIMING FOR THIS LOCALLY HEAVY RAIN IS FROM 6 PM
WEDNESDAY TO 6 AM THURSDAY WITH ISOLATED TOTALS NEAR 2 INCHES
POSSIBLE. MODEL SOLUTIONS AGREE ON A BRIEF REPRIEVE FROM SHOWERS AND
THUNDERSTORMS THURSDAY MORNING UNTIL MIDDAY. BY THIS POINT THE FRONT
WILL BE THROUGH MOST OF THE PANHANDLES WITH THE SOUTHERN MOST
COUNTIES OF THE CWA STILL HAVING RAIN CHANCES INTO THURSDAY
AFTERNOON. PWAT AND MBE VELOCITY VALUES REMAIN SIMILAR FOR THIS TIME
FRAME SO THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE FOR THE SOUTHERN
TIER OF COUNTIES. BY THURSDAY NIGHT THE FRONT SHOULD BE COMPLETELY
THROUGH THE AREA...REFLECTING THE FASTER NAM SOLUTION. BY FRIDAY
MORNING THE UPPER RIDGE BUILDS BACK TO PUT A STOP TO RAIN CHANCES
THROUGH THE BETTER PART OF NEXT WEEK. MEXMOS VALUES STILL SEEM LOW
FOR THE HIGH TEMPERATURES UNDER THE RIDGE SO STUCK WITH THE ECMWF MAX
TEMPS FOR THIS TIME FRAME.

&&

.FIRE WEATHER...
NO ELEVATED FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. A COLD
FRONT MOVING THROUGH THE PANHANDLES OVER THE NEXT 30 HOURS WILL
PROVIDE RAIN CHANCES AND A WIND SHIFT TO THE NORTH-NORTHWEST. HOWEVER
WIDESPREAD WETTING RAINS ARE NOT EXPECTED WITH THIS SYSTEM. WINDS
WILL TURN BACK TO THE SOUTH BY THE WEEKEND.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/14
Hazardous weather outlook, Jul 25, 2:13 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CDT WED JUL 25 2012

OKZ001>003-TXZ001>020-260815-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
313 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. FEW STORMS MAY
BECOME STRONG AND AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE
PRIMARY SEVERE THREAT WILL BE A BRIEF WIND GUST UP TO 60 MPH. SMALL
HAIL AND LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. THE MAIN
THREAT AREA WILL BE ALONG AND SOUTHEAST OF HIGHWAY 54.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STORMS FROM WEDNESDAY NIGHT ARE EXPECTED TO PERSIST INTO THE EARLY
MORNING HOURS THURSDAY. HOWEVER THE SEVERE THREAT SHOULD SUBSIDE WITH
LOCALLY HEAVY DOWNPOURS BEING THE MAIN CONCERN. THESE STORMS SHOULD
DIMINISH BY 6 AM.

EARLY THURSDAY AFTERNOON...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE
MAINLY ALONG AND SOUTH OF I-40. A FEW STORMS MAY BECOME STRONG...WITH
GUSTY WINDS TO AROUND 50 MPH...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL. THESE STORMS SHOULD END LATE THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 3:18 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT WED JUL 25 2012

TXZ007-252200-
MOORE TX-
418 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR MOORE COUNTY.

AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF DUMAS...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC

The radar

The Amarillo radar (KAMA), 60 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oldham

When
July 25, 3:27 PM CST to 3:28 PM CST
Where
Oldham County, 1 mi N of Boys Ranch
Measured
51 kt (59 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.544, -102.250

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400790.